Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Jan 14, 2006, 10:20 AM EST for 5 counties in Pennsylvania; Sullivan County, New York. It took effect at Jan 14, 2006, 6:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 10:20 AM EST (15:20 UTC)
- In effect from
- Jan 14, 2006, 6:00 PM EST
- Expired
- Jan 15, 2006, 4:33 AM EST
- In force
- 11 hr
- Issued by
- NWS Binghamton, NY
Counties Sullivan County, NY, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 92 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 141520 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1020 AM EST SAT JAN 14 2006 NYZ062-PAZ040-043-044-047-048-072-142330- /O.NEW.KBGM.WI.Y.0001.060114T2300Z-060115T1100Z/ SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1020 AM EST SAT JAN 14 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SUNDAY. INTENSE LOW PRESSURE CENTERED OVER NORTHEAST PENNSYLVANIA LATE THIS MORNING WILL TRACK TO JUST EAST OF CAPE COD BY LATE THIS EVENING AND CONTINUE TO STRENGTHEN. AS A RESULT...A VERY STRONG NORTHWEST FLOW OF AIR WILL DEVELOP OVER THE ADVISORY AREA LATE THIS AFTERNOON...AND USHER IN MUCH COLDER TEMPERATURES. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH BY THIS EVENING. THE STRONGEST WINDS WILL BE FOUND OVER THE HIGHER TERRAIN. THE WINDS WILL DIMINISH LATE TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED WITH GUSTS EXCEEDING 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IF YOU ARE PLANNING TRAVEL ALONG INTERSTATES 81...380...84...THE NORTHEAST EXTENSION OF THE PENNSYLVANIA TURNPIKE...OR ROUTE 17 USE EXTRA CAUTION. THERE ALSO COULD BE SOME MINOR DAMAGE TO TREES WITH SPORADIC POWER OUTAGES POSSIBLE. $$ NICOSIA
3 follow-up statements
000 WWUS71 KBGM 142056 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 356 PM EST SAT JAN 14 2006 NYZ062-PAZ040-043-044-047-048-072-150500- /O.CON.KBGM.WI.Y.0001.060114T2300Z-060115T1100Z/ SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 356 PM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. INTENSE LOW PRESSURE ALONG THE NEW JERSEY COAST WILL TRACK TO JUST EAST OF CAPE COD BY EARLY SUNDAY AND CONTINUE TO STRENGTHEN. AS A RESULT...A VERY STRONG NORTHWEST FLOW OF AIR WILL DEVELOP OVER THE ADVISORY AREA LATE THIS AFTERNOON AND TONIGHT...USHERING IN MUCH COLDER TEMPERATURES. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 25 AND 35 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH TONIGHT. THE STRONGEST WINDS WILL BE FOUND OVER THE HIGHER TERRAIN. THE WINDS WILL DIMINISH TOWARDS DAYBREAK. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED...WITH GUSTS EXCEEDING 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IF YOU ARE PLANNING TRAVEL ALONG INTERSTATES 81...380...84...THE NORTHEAST EXTENSION OF THE PENNSYLVANIA TURNPIKE...OR ROUTE 17...USE EXTRA CAUTION. THERE ALSO COULD BE SOME MINOR DAMAGE TO TREES...WITH SPORADIC POWER OUTAGES POSSIBLE. $$ MJ/DJN
000 WWUS71 KBGM 150241 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 941 PM EST SAT JAN 14 2006 NYZ062-PAZ040-043-044-047-048-072-151100- /O.CON.KBGM.WI.Y.0001.000000T0000Z-060115T1100Z/ SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 941 PM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. AN AREA LOW PRESSURE ALONG THE NEW ENGLAND COAST WILL CONTINUE TO INTENSIFY. AS A RESULT...STRONG NORTHWEST WINDS WILL PERSIST AND COULD INCREASE DURING THE OVERNIGHT HOURS. NORTHWEST WINDS ON THE HIGHER TERRAIN WILL BE IN THE 20 TO 30 MPH RANGE...WITH GUSTS TO 50 MPH POSSIBLE OVERNIGHT. IN THE VALLEYS EXPECT WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL BEGIN DIMINISH AROUND DAYBREAK...ALTHOUGH SUNDAY WILL REMAIN BLUSTERY AND COLD. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS EXCEEDING 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IF YOU ARE PLANNING TRAVEL ALONG INTERSTATES 81...380...84...THE NORTHEAST EXTENSION OF THE PENNSYLVANIA TURNPIKE...OR ROUTE 17... USE EXTRA CAUTION. THERE ALSO COULD BE SOME MINOR DAMAGE TO TREES...WITH SPORADIC POWER OUTAGES POSSIBLE. $$
000 WWUS71 KBGM 150933 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 433 AM EST SUN JAN 15 2006 ...WIND ADVISORY IS CANCELLED... .AS A LOW PRESSURE SYSTEM STRENGTHENS OFF THE EAST COAST, IT WILL REMAIN VERY WINDY TODAY...WITH WIND GUSTS AROUND 35 MPH. ACROSS THE HIGHER ELEVATIONS, WIND GUSTS UP TO 45 MPH ARE POSSIBLE, ESPECIALLY THIS MORNING. HOWEVER, SINCE MOST AREAS ARE LIKELY TO SEE WINDS BELOW ADVISORY CRITERIA, THE WIND ADVISORY HAS BEEN CANCELLED. NYZ062-PAZ040-043-044-047-048-072-151045- /O.CAN.KBGM.WI.Y.0001.000000T0000Z-060115T1100Z/ SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 433 AM EST SUN JAN 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 14, 10:00 AM EST, 20 minutes earlier.
Area forecast discussion, Jan 14, 10:00 AM EST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1000 AM EST SAT JAN 14 2006 .SHORT TERM (TODAY - SUNDAY)... UPDATE 2...WILL DROP FFA FOR CATSKILLS AND OTSEGO CO. NO FLOOD PROBLEMS ANTICIPATED. WILL ISSUE WIND ADVY FOR POCONOS AND SULLIVAN CO FOR STARTERS. MET AND MAV GUIDC STRGLY SUPPORTS ADVY CRITERIA WINDS IN THESE AREAS WITH SUSTAINED WINDS FOR MORE THAN 6 HRS AT MSV OVER 25 KTS. STRGR GRADIENT WILL BE ACR NE PA AND SERN NY AS LO WINDS UP ON THE COAST. COLDER AND MUCH DENSER AIR WILL RUSH IN VERY QUICKLY INTO CNTRL NY AND NRN TIER OF PA N OF THE HIGHER MTNS. THIS WILL IN EFFECT SLOW DOWN THE WIND GUSTS FROM THE STRG PRESSURE GRADIENT. IN NE PA...A LAG IN THE COLDER AIR THIS EVE WILL LEAD TO STRGR WINDS...ESP OVR THE POCONOS WHERE FARTHER S AND E...THERE DEEPER COLD AIR WILL TAKE A LOT LONGER TO REACH. WILL HV GUSTS TO 50 MPH IN THESE AREAS. WILL ALSO INCLUDE SULLIVAN CO. REST OF ZONES HAVE PEAK GUSTS FORECAST BETWEEN 35 AND 45 MPH. SNOWFALL OF 1-3 INCHES STILL LOOKS ON TRACK FROM FAR NRN PA TO THE NRN FINGER LAKES AND SRN TUG. HIGHEST AMNTS IN NC NY. UPDATE 1...UPDATED GRIDS/ZONES TO DROP FFA FOR A LARGE PART OF CENTRAL NY AND ALL OF NE PA. KEPT FFA GOING IN THE CATSKILLS AND SULLIVAN CO WHERE STEADY RAIN WAS STILL FALLING AS THERE CUD BE SOME MINOR FLOOD PROBLEMS YET. NW WINDS WERE RAPIDLY BECOMING ESTABLISHED ACRS THE WRN 1/2 OF NY AND PA. A FAIRLY DEEP SFC LO WAS TRACKING ACRS NE PA ATTM. THIS LO WILL BE EAST OF THE CWA BY EARLY AFTERNOON WHICH WILL LEAD TO NW WINDS SPREADING ACRS THE REST OF CWA AS A SOMEWHAT COOLER AIR MASS MOVS ACRS THE REST OF NE PA AND C NY. A MUCH COLDER SHOT OF AIR WAS INVADING FAR WRN NY ATTM AND TIME THIS SHARPER DROP IN TEMPERATURE AND CHANGEOVER TO LIGHT SNOW TO ELM-SYR BY 17-18Z....AND UCA-BGM-IPT BY 19Z...AVP BY 20-21Z AND MSV BY 21-22Z. SEE UP TO AN INCH IN C NY W OF I-81 BY 00Z. WINDS WILL PICK UP SIGNIFICANTLY THIS AFTERNOON AND MAY HAVE TO CONSIDER A WIND ADVY FOR LATE TODAY AND TONIGHT. SO FAR CURRENT SNOW FCSTS ARE GOING FOR 1-3 INCHES OF SNOW IN UPSTATE NY WITH UP TO AN INCH IN NE PA. WILL READDRESS WIND AND SNOW POTENTIAL WITH ANOTHR UPDATE LATER THIS MORNING. - NICOSIA PREVIOUS SHORT TERM... CONCENTRATED MAINLY ON THE STORM AT HAND FOR THIS FORECAST PERIOD AND WILL LET MUCH OF THE REST RIDE FOR NOW. EASTERN TROF IS FORECAST TO LIFT OUT AND BECOME NEG TILTED ACROSS NEW ENGLAND ON SUNDAY. STILL CONSIDERABLE MODEL DIFFERENCES, BUT GFS SEEMS TO HAVE A PRETTY GOOD HANDLE WITH CURRENT WX...PLACEMENT AND STRENGTH OF SURFACE LOW OVER CENTRAL PA AND PRECIP SHIELD AND IS THEREFORE PREFERRED OVER THE NAM. ATLANTIC INFLOW BRINING BANDS OF CONVECTION WITH MODERATE TO HEAVY RAIN NORTHWARD THRU EASTERN NORTH CAROLINA, VIRGINIA AND PA. MANY THINGS TO CONSIDER FOR THIS FORECAST PERIOD INCLUDING QPF, WINDS AND POTENTIAL SNOW AMTS ON THE BACKSIDE OF THE SYSTEM. RADAR TRENDS SHOW AND MODELS AGREE THAT AFTER THIS BATCH OF RAIN GOES THRU EARLY THIS MORNING, WE WILL BE DRY SLOTTED FOR A WHILE BEFORE WRAP AROUND MOISTURE MOVES IN THIS AFTN/EVENING. IT APPEARS THAT THE BAND OF HEAVY RAIN MOVING THRU CENTRAL PA WILL MOVE QUICKLY THRU OUR SOUTHEAST ZONES WITHOUT SETTING UP IN PLACE, AND THIS WOULD LEAD TO LESS RAINFALL FOR EASTERN AREAS THAN PREVIOUSLY THOUGHT...AND LESS OF A PROBLEM FOR MAIN STEM RIVERS. HOWEVER, WITH THE BAND OF HEAVIER PRECIP MOVING THRU, LOCALLY HEAVY RAIN STILL PSBLE WITH THE THREAT OF PROBLEMS ON SMALLER CREEKS AND STREAMS, THUS WILL BE LETTING THE FLOOD WATCH CONTINUE WHERE IT STANDS GIVEN SOME DEGREE OF UNCERTAINTY. PRECIP CHANGES OVER FROM RAIN TO SNOW FROM WEST TO EAST LATER TODAY AND TAPERS OFF TONIGHT. NAM SHOWS DEFORMATION SNOW DRYING UP OVER THE AREA WHILE GFS IS A LITTLE MORE HEAVY HANDED, BUT NOT MUCH. ATTM, WILL NOT GO MORE THAN AN INCH OR TWO FOR MOST OF THE AREA, WITH A LITTLE MORE IN THE EAST. AS THE LOW MOVES EAST AND DEEPENS LATER TODAY, PRESSURE GRADIENT TIGHTENS WITH CAA AND GFS PRESSURE RISES OF 8-9 MB. THIS WOULD BRING US CLOSE TO ADVISORY CRITERIA LATER THIS AFTN THRU TONIGHT. RIGHT NOW, OUR INCLINATION IS TO ISSUE AN SPS TO COVER THE RAPID CHANGE IN WEATHER WITH WIND, SOME SNOW AND MUCH COLDER TEMPS ON THE WAY AND HOLD OFF ON WIND ADVISORY. && .EXTENDED FORECAST (SUNDAY NIGHT - FRIDAY)... ANOTHER PRONOUNCED WARM-UP DEVELOPS MONDAY THROUGH TUESDAY. SHOWERS ARE POSSIBLE AS EARLY AS MONDAY NIGHT AS WAA DEVELOPS AHEAD OF THE NEXT SYSTEM. THE MODEL CONSENSUS INDICATES THAT THE MAIN PART OF THE NEXT SYSTEM PASSES ACROSS THE AREA ON WEDNESDAY... SO THE BEST CHC OF RAIN NEXT WEEKS LOOKS TO BE ON WEDNESDAY. RAIN SHOWERS COULD END AS SNOW SHOWERS ON THURSDAY AS THE SYSTEM DEEPENS ACROSS NEW ENGLAND. -MSE && .AVIATION (14/06Z - 15/06Z)... HIGHLY VRBL CIGS/VSBYS EXPECTED THRU 12Z WITH TERMINALS IN AND OUT OF SHOWERS. GENERAL TENDENCY WILL BE FOR PREDOMINANT MVFR WITH SPORADIC IFR ESPLY HIER ELEV BGM. MAY EVEN SEE WINDOWS OF VFR AS DRY SLOT ASSOC WITH UPR JET MOVES OVHD. WIND IS THE BIG STORY AFT 18Z. FROPA WILL BRING QUICK SHIFT TO NORTHWEST DIRECTION. STRONG PRESSURE GRADIENT AND CAA DVLPG OVER AREA BEHIND DEPARTING SFC LOW WILL BRING AND AN INCREASE IN SPEEDS ABV 20 KTS WITH GUSTS ABV 30 KTS WELL INTO TONIGHT. CIGS SHOULD SETTLE INTO TYPICAL COLD AIR MVFR LEVELS WITH A BRIEF PD OF -SN AND IFR VSBYS BEHIND FROPA. -JAB && .HYDROLOGY... RAIN EVENT CHANGING COURSE ON US AS DRY SLOT NOW FCST TO MOVE THRU HEART OF HSA. THIS WILL SIGNIFICANTLY LOWER RAIN AMOUNTS IN FLOOD WATCH AREA...AND ALLEVIATE THE THREAT OF SIGNIFICANT RISES AND MINOR FLOODING IN THE HEADWATERS OF SUSQUEHANNA RIVER BASIN. GENERALLY ONE HALF TO THREE QUARTERS OF AN INCH OF PRECIP EXPECTED IN THE UPR SUSQUEHANNA AND DELAWARE BASINS THROUGH 12Z SUNDAY. SOME OF THAT WILL GO TO SNOW. FINGER LAKES BASINS ALSO SHOULD WITHSTAND THE HEAVIER RAIN FALLING UP THERE...AS THERE IS MUCH LESS SNOWMELT. STRONG CONVECTION AHEAD OF COLD FRONT COULD STILL BRING LOCALLY HIGHER AMOUNTS THIS MORNING TO THE REGION...POSSIBLY LEADING TO SMALLER STREAM/CREEK PROBLEMS...SO WILL MAINTAIN THE FLOOD WATCH ACROSS EASTERN AREAS FOR THOSE REASONS ONLY. -JAB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...WIND ADVY FROM 6 PM THIS EVENING UNTIL 6 AM MONDAY NYZ062 .PA...WIND ADVY FROM 6 PM THIS EVENING UNTIL 6 AM MONDAY FOR PAZ040-043-044-047-048-072 &&
Hazardous weather outlook, Jan 14, 4:06 AM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 406 AM EST SAT JAN 14 2006 NYZ015>018-022>025-150915- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS- 406 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY RAIN SHOWERS EARLY THIS MORNING MAY CAUSE MINOR RISES ON SMALL CREEKS AND STREAMS. IT WILL TURN WINDY AND COLDER THIS AFTERNOON WITH RAIN SHOWERS CHANGING TO SNOW. MINOR ACCUMULATIONS ARE EXPECTED. SEE PRODUCT ALBSPSBGM FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 150915- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 406 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH CONTINUES IN EFFECT TODAY. MODERATE TO HEAVY RAIN SHOWERS EARLY THIS MORNING MAY CAUSE MODERATE RISES ON SMALL CREEKS AND STREAMS. IT WILL TURN WINDY AND MUCH COLDER THIS AFTERNOON WITH RAIN SHOWERS CHANGING TO SNOW. SOME LIGHT ACCUMULATIONS ARE EXPECTED. SEE PRODUCTS ALBFFABGM AND ALBSPSBGM FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Pennsylvania, 2006Wind Advisories in New York, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.